Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 199, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 21, 2011, 5:25 PM EDT for Cabell County, Wayne County, West Virginia; Boyd County, Kentucky; Lawrence County, Ohio. It was in force for 50 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 5:25 PM EDT (21:25 UTC)
- Expired
- Jun 21, 2011, 6:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boyd County, KY, Lawrence County, OH, Cabell County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 71 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:32 PM EDT | HAIL 0.88 | Kenova, WV | EVENT OCCURRED BETWEEN 517 PM 06/21/2011 AND 532 PM 06/21/2011 |
| Jun 21, 5:33 PM EDT | HAIL 0.7 | Kenova, WV | |
| Jun 21, 5:34 PM EDT | TSTM WND DMG | Catlettsburg, KY | METAL ROOF SHEETS BENT UP. LARGE TREE BRANCH DOWN. PARTIAL PRIVACY FENCE SECTION MISSING. |
| Jun 21, 5:35 PM EDT | TSTM WND DMG | Wayne, WV | STRUCTURAL DAMAGE. |
| Jun 21, 5:38 PM EDT | TSTM WND DMG | South Point, OH | TREE BLOCKING HWY 52. SMALL TREES DOWN. |
| Jun 21, 5:38 PM EDT | HAIL 0.75 | Chesapeake, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2237 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
382
WUUS51 KRLX 212125
SVRRLX
KYC019-OHC087-WVC011-099-212215-
/O.NEW.KRLX.SV.W.0199.110621T2125Z-110621T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
525 PM EDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYD COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...CANNONSBURG...ASHLAND...
WESTERN CABELL COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF HUNTINGTON...
NORTHERN WAYNE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...WAYNE...BEECH FORK STATE PARK...
SOUTHERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...PROCTORVILLE...LAKE VESUVIUS...COAL
GROVE...CHESAPEAKE...
* UNTIL 615 PM EDT
* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DURBIN...OR 7 MILES SOUTHEAST OF CANNONSBURG...AND MOVING NORTHEAST
AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CATLETTSBURG...KENOVA...CEREDO...BARBOURSVILLE AND ONA.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 182 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 24
IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3842 8275 3850 8267 3865 8263 3866 8240
3861 8236 3859 8236 3855 8216 3832 8221
3821 8244 3821 8258 3823 8261 3827 8261
3826 8268 3831 8277
TIME...MOT...LOC 2125Z 217DEG 17KT 3834 8260
$$
222 follow-up statements
353
WWUS51 KRLX 212153
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
553 PM EDT TUE JUN 21 2011
KYC019-OHC087-WVC011-099-212215-
/O.CON.KRLX.SV.W.0199.000000T0000Z-110621T2215Z/
BOYD KY-LAWRENCE OH-CABELL WV-WAYNE WV-
553 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR BOYD COUNTY IN KENTUCKY...AND SOUTHERN LAWRENCE COUNTY IN
SOUTHEAST OHIO...AND NORTHERN WAYNE AND WESTERN CABELL COUNTIES IN
WEST VIRGINIA...
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BURLINGTON...CHESAPEAKE...AND HUNTINGTON...MOVING
NORTHEAST AT 20 TO 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALT
ROCK...PROCTORVILLE...PEA RIDGE...BARBOURSVILLE...ONA...GREEN
BOTTOM...SCOTTOWN...AID AND ATHALIA
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 190 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 23
IN WEST VIRGINIA.
DOWNPOURS WILL ALSO CAUSE STREET FLOODING FOR A BRIEF TIME.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3850 8264 3863 8260 3866 8240 3861 8236
3859 8236 3855 8216 3832 8221 3826 8238
3833 8252 3835 8259 3840 8264
TIME...MOT...LOC 2151Z 217DEG 17KT 3845 8249
$$
22594
WWUS51 KRLX 212215
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
615 PM EDT TUE JUN 21 2011
KYC019-OHC087-WVC011-099-212224-
/O.EXP.KRLX.SV.W.0199.000000T0000Z-110621T2215Z/
BOYD KY-LAWRENCE OH-CABELL WV-WAYNE WV-
615 PM EDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR BOYD COUNTY IN KENTUCKY...AND
SOUTHERN LAWRENCE COUNTY IN SOUTHEAST OHIO...AND NORTHERN WAYNE AND
WESTERN CABELL COUNTIES IN WEST VIRGINIA WILL EXPIRE AT 615 PM EDT...
LAT...LON 3850 8264 3863 8260 3866 8240 3861 8236
3859 8236 3855 8216 3832 8221 3826 8238
3833 8252 3835 8259 3840 8264
TIME...MOT...LOC 2214Z 217DEG 17KT 3854 8241
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:08 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 21, 3:08 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 308 PM EDT TUE JUN 21 2011 .SYNOPSIS... A BROAD AND SLOW MOVING LOW PRESSURE SYSTEM LINGERS OVER THE GREAT LAKES THROUGH FRIDAY. ITS VICINITY WILL PRODUCE SEVERAL BOUNDARIES AND STORM ACTIVITY THROUGH FRIDAY. HIGH PRESSURE NEXT WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... WEAK WAVE AND MID LEVEL DEFORMATION PASSING SOUTH TO NORTH THIS AFTERNOON INTO THIS EVENING SHOULD COMBINE WITH SUN TO TRIGGER SHOWERS AND THUNDERSTORMS. SMALL WAVES COMING AROUND THE LOW COULD TRIGGER SCATTERED PRECIP OVER NIGHT. AN AREA OF SHOWERS AND THUNDERSTORMS IN ADVANCE OF THE FRONT WITH UPPER SUPPORT SHOULD MOVE THROUGH WEDNESDAY SO HAVE LIKELY POPS MOVING THROUGH WEDNESDAY. HAVE NOT STRAYED MUCH FROM CURRENT MIN TEMP FORECAST TONIGHT AND MAX TEMP FORECAST WEDNESDAY. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... BROAD LOW PRESSURE VERTICALLY STACKED REMAINS NEARLY STATIONARY OVER THE GREAT LAKES REGION WEDNESDAY NIGHT AND THURSDAY. THIS FEATURE WILL PRODUCE SEVERAL SFC REFLECTIONS...EVIDENT IN BOUNDARY LAYER WIND CONVERGENCE FIELD...ALONG WITH SFC CAPE VALUES FROM 1000 TO 2000 J/KG MAINLY DURING THE AFTERNOON HOURS. VERY JUICY AIRMASS WITH DEWPONTS IN THE MID TO UPPER 60S...PW AROUND 1.5 INCHES...DEEP LAYERED SHEAR EXCEEDING 35 KNOTS...AND FREEZING LEVELS BETWEEN 12-13KFT PER NAM/GFS MODELS WILL LIKELY TRIGGER SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. UNDER THIS PARAMETERS...SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND AND LARGE HAIL BEING THE PRIMARY THREAT. THERE IS A SLIGHT RISK FOR DAY TWO COVERING THE ENTIRE CWA...AND FOR DAY THREE COVERING SOUTHEAST OH...NORTHEAST KY AND SOME WV COUNTIES BORDERING THE OH RIVER. BY FRIDAY NIGHT...FRONTAL BOUNDARY BRINGS STRONGER CONVERGENCE ALONG BOUNDARY LYING SOUTHWEST TO NORTHEAST ACROSS THE SOUTHERN AND WESTERN SLOPES...WITH HIGHER MOISTURE AND STILL HEALTHY SEVERE ATMOSPHERIC PARAMETERS. WILL NOT BE SURPRISE TO SEE SEVERE STORMS ACROSS THE SOUTHERN SECTIONS OF WV AND PORTIONS OF VA FRI NIGHT. BLENDED ECMWF/SREF AND GMOS FOR TEMPERATURES THROUGH THE PERIOD. && .LONG TERM /SATURDAY THROUGH MONDAY/... BY SATURDAY...THE NAM SUGGEST COLD FRONT SHOULD BE EAST OF THE AREA...WHILE THE GFS IS SLOWER BY MID DAY . DUE TO DIFFERENCES IN MODELS OUTPUT...WENT CLOSER TO GMOS/HPC SOLUTIONS. BY SUNDAY NIGHT/MONDAY...RAIN CHANCES REALLY DROP AS UPPER TROUGH LIFTS OUT AND LARGE SURFACE HIGH FROM UPPER MIDWEST...SHIFTS INTO EASTERN LAKES...UPPER OHIO VALLEY...AND NORTHERN APPALACHIANS. EXACT PLACEMENT UNCERTAIN...BUT EXPANSE OF INFLUENCE OF THIS HIGH SHOULD BE DOMINANT ENOUGH FOR DRY WEATHER FOR AT LEAST NORTHERN HALF OF THE AREA...WITH ONLY SLIGHT OR LOW CHANCES IN THE SOUTH. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... CONDITIONS WILL BE GENERALLY VFR WITH MVFR SHOWERS CIGS AND VSBYS MOVING FROM SOUTH TO NORTH THROUGH THE AREA THIS AFTERNOON INTO THIS EVENING AND FROM WEST TO EAST THROUGH THE FORECAST AREA WEDNESDAY. WITH ATMOSPHERIC MOISTURE AROUND TONIGHT HAVE NOT DONE ANYTHING WITH FOG. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: HIGH ALTERNATE SCENARIOS: TIMING OF MVFR SHOWERS MAY VARY BY AN HOUR OR TWO. BRIEF IFR VALLEY FOG COULD OCCUR. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H M M M M H H H H HTS CONSISTENCY H H M M M M M H H H H H BKW CONSISTENCY H H H M M M M M H H H H EKN CONSISTENCY H H H H H M M M M M H H PKB CONSISTENCY H H H H M M M M M H H H CKB CONSISTENCY H H H H H M M M M M H H AFTER 18Z WEDNESDAY... BRIEF IFR FROM INTERMITTENT CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST SATURDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...AAR/ARJ NEAR TERM...AAR SHORT TERM...ARJ LONG TERM...ARJ AVIATION...AAR
Hazardous weather outlook, Jun 21, 1:45 PM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 145 PM EDT TUE JUN 21 2011 VAZ003-004-WVZ008>011-013>020-024>040-046-047-221745- DICKENSON-BUCHANAN-JACKSON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 145 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR MUCH OF THE AREA THROUGH TONIGHT. THE PRIMARY THREAT WILL BE WIND. HEAVY RAIN...AND LOCALIZED FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-221745- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON- 145 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR MUCH OF THE AREA THROUGH TONIGHT. THE PRIMARY THREATS WILL BE WIND. HEAVY RAIN...AND LOCALIZED FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST OHIO...NORTHEAST KENTUCKY AND THE WEST VIRGINIA COUNTIES ALONG THE OHIO RIVER WEDNESDAY AND WEDNESDAY NIGHT. THE PRIMARY THREATS WILL BE WIND AND HAIL. HEAVY RAIN...AND LOCALIZED FLOODING IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 21, 3:43 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
343 PM EDT TUE JUN 21 2011
WVZ034>036-212015-
FAYETTE WV-RALEIGH WV-WYOMING WV-
343 PM EDT TUE JUN 21 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAYETTE...NORTH CENTRAL
WYOMING AND RALEIGH COUNTIES...
AT 341 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
PINEVILLE...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR BOLT AROUND 400 PM AND GLEN DANIEL AROUND 415
PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 128...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 39 AND 60.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3775 8169 3779 8163 3779 8160 3777 8157
3779 8152 3782 8152 3783 8155 3803 8122
3777 8104 3758 8158
09Special weather statement, Jun 21, 4:29 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
429 PM EDT TUE JUN 21 2011
WVZ035-036-212100-
FAYETTE WV-RALEIGH WV-
429 PM EDT TUE JUN 21 2011
...A STRONG THUNDERSTORM WILL AFFECT RALEIGH AND SOUTH CENTRAL
FAYETTE COUNTIES...
AT 427 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF BECKLEY...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CRAB ORCHARD AROUND 440 PM...MABSCOTT AROUND
450 PM AND STANAFORD AROUND 500 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 34 AND 56.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3762 8134 3775 8143 3807 8114 3785 8084
3782 8093 3778 8090 3759 8130
09Special weather statement, Jun 21, 4:52 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
452 PM EDT TUE JUN 21 2011
WVZ015-026-036-212115-
BOONE WV-FAYETTE WV-KANAWHA WV-
452 PM EDT TUE JUN 21 2011
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BOONE...
NORTHWESTERN FAYETTE AND SOUTH CENTRAL KANAWHA COUNTIES...
AT 448 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES EAST OF
MADISON...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR LEEWOOD AROUND 500 PM...DAWES AROUND 510 PM
AND SHARON AROUND 520 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 67 AND 88.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3807 8172 3834 8144 3812 8120 3798 8149
3799 8151 3795 8156
09Special weather statement, Jun 21, 4:53 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
453 PM EDT TUE JUN 21 2011
KYZ101>103-105-OHZ087-WVZ005-006-212115-
BOYD KY-CABELL WV-CARTER KY-GREENUP KY-LAWRENCE OH-LAWRENCE KY-
WAYNE WV-
453 PM EDT TUE JUN 21 2011
...SMALL CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH
NORTHEAST KENTUCKY...TOWARD LAWRENCE COUNTY OHIO...AND WAYNE AND
CABELL COUNTIES IN WEST VIRGINIA...
AT 445 PM EDT...CLUSTERS OF SHOWERS AND THUNDERSTORMS...WITH BRIEF
DOWNPOURS AND POSSIBLE SMALL HAIL...ARE MOVING NORTHEAST AT 25 MPH.
THE LARGEST CLUSTER OF SHOWERS AND THUNDERSTORMS WAS WEST OF CARTER
CAVES...HEADING TOWARD SOUTH SHORE AND GREENUP. OTHERS WERE NEAR
WEBBVILLE OF WESTERN LAWRENCE COUNTY...PLUS JUST NORTH OF
GRAYSON...TOWARD OLDTOWN.
A HALF INCH OF RAIN MAY FALL IN JUST 15 MINUTES...CAUSING STREET
FLOODING IN POOR DRAINAGE AREAS. IN RURAL AREAS...RUNOFF MAY FILL
ROADSIDE DITCH LINES AND SPILL ACROSS ROADS...OR FULL OFF HILLSIDES.
MOTORISTS MAY ENCOUNTER BRIEF LOW ROAD VISIBILITY. PULL SAFELY OFF
TO THE SIDE OF THE ROAD...IF DRIVING BECOMES DANGEROUS IN THE
DOWNPOUR.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 156 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 14
IN WEST VIRGINIA.
IF REPETITIVE SHOWERS DEVELOP OVER THE SAME STREAMS...OR STORMS
PULSE STRONGER...BRIEF WARNING MAY BE REQUIRED.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3873 8303 3876 8289 3858 8281 3860 8275
3868 8277 3869 8271 3884 8266 3884 8258
3878 8258 3878 8252 3862 8241 3802 8222
3789 8237 3795 8256 3788 8265 3809 8293
3817 8292 3819 8304 3834 8324
22Special weather statement, Jun 21, 5:19 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
519 PM EDT TUE JUN 21 2011
KYZ101>103-105-OHZ086-087-WVZ005-006-013-212145-
BOYD KY-CABELL WV-CARTER KY-GALLIA OH-GREENUP KY-LAWRENCE OH-
LAWRENCE KY-LINCOLN WV-WAYNE WV-
519 PM EDT TUE JUN 21 2011
...CLUSTERS OF SHOWERS AND THUNDERSTORMS WERE MOVING NORTHEAST
THROUGH KENTUCKY INTO LAWRENCE COUNTY OHIO...WAYNE...CABELL...AND
LINCOLN COUNTIES IN WEST VIRGINIA...
CLUSTERS OF SHOWERS AND THUNDERSTORMS...WITH BRIEF DOWNPOURS AND
POSSIBLE DIME SIZE HAIL...ARE MOVING NORTHEAST AT 25 MPH.
NEAR 5:15 PM...THE LARGEST CLUSTER OF SHOWERS AND THUNDERSTORMS WAS
NEAR SOUTH SHORE OF GREENUP COUNTY. OTHERS WERE NEAR WEBBVILLE OF
WESTERN LAWRENCE COUNTY...ALSO NEAR FALLSBURG AND PRICHARD IN THE
BIG SANDY RIVER VALLEY.
A HALF INCH OF RAIN MAY FALL IN JUST 15 MINUTES...CAUSING STREET
FLOODING IN POOR DRAINAGE AREAS. IN RURAL AREAS...RUNOFF MAY FILL
ROADSIDE DITCH LINES AND SPILL ACROSS ROADS...OR FULL OFF HILLSIDES.
MOTORISTS MAY ENCOUNTER BRIEF LOW ROAD VISIBILITY. PULL SAFELY OFF
TO THE SIDE OF THE ROAD...IF DRIVING BECOMES DANGEROUS IN THE
DOWNPOUR.
IF REPETITIVE SHOWERS DEVELOP THIS EVENING OVER THE SAME
STREAMS...OR STORMS PULSE STRONGER...BRIEF WARNING MAY BE REQUIRED.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 168 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 31
IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3859 8308 3872 8304 3876 8288 3860 8285
3858 8281 3860 8275 3868 8277 3869 8271
3881 8266 3883 8259 3866 8237 3849 8208
3818 8200 3801 8214 3792 8250 3795 8252
3795 8256 3790 8259 3789 8263 3851 8316
22Special weather statement, Jun 21, 5:19 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
519 PM EDT TUE JUN 21 2011
WVZ024-033-034-212145-
MCDOWELL WV-MINGO WV-WYOMING WV-
519 PM EDT TUE JUN 21 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MCDOWELL...
SOUTHEASTERN MINGO AND WEST CENTRAL WYOMING COUNTIES...
AT 517 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 19 MILES WEST OF
WELCH...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR GILBERT CREEK AROUND 530 PM...R.D. BAILEY
LAKE AROUND 540 PM AND CLEAR FORK AROUND 550 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3747 8200 3750 8194 3752 8194 3754 8197
3753 8201 3754 8203 3766 8191 3768 8186
3766 8182 3768 8176 3763 8160 3740 8187
09The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:33 PM EDT | Special Weather Statement | RLX | Upshur | 27 min |
| Jun 21, 1:00 PM EDT | Special Weather Statement | RLX | Randolph | 30 min |
| Jun 21, 1:18 PM EDT | Special Weather Statement | RLX | Randolph | 27 min |
| Jun 21, 1:43 PM EDT | Special Weather Statement | RLX | Pocahontas | 32 min |
| Jun 21, 3:07 PM EDT | Special Weather Statement | RLX | Wyoming | 23 min |
| Jun 21, 3:43 PM EDT | Special Weather Statement | RLX | Raleigh, Wyoming | 32 min |
| Jun 21, 4:29 PM EDT | Special Weather Statement | RLX | Raleigh | 31 min |
| Jun 21, 4:52 PM EDT | Special Weather Statement | RLX | Kanawha | 23 min |
| Jun 21, 4:53 PM EDT | Special Weather Statement | RLX | Wayne | 22 min |
| Jun 21, 4:57 PM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo | 48 min |
| Jun 21, 5:19 PM EDT | Special Weather Statement | RLX | Cabell, Lincoln, Wayne | 26 min |
| Jun 21, 5:32 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan, Mingo | 58 min |
| Jun 21, 5:55 PM EDT | Special Weather Statement | RLX | Putnam | 35 min |
| Jun 21, 6:37 PM EDT | Special Weather Statement | RLX | Kanawha | 23 min |
| Jun 21, 7:10 PM EDT | Special Weather Statement | RLX | Calhoun, Roane | 35 min |
| Jun 21, 7:41 PM EDT | Special Weather Statement | RLX | Pleasants, Ritchie, Wirt, Wood | 34 min |
| Jun 21, 7:49 PM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Gilmer | 26 min |
| Jun 21, 7:29 PM EDT | Special Weather Statement | RLX | Greenup | 31 min |
| Jun 21, 7:56 PM EDT | Flash Flood Warning | RLX | Greenup | 4 hr |
| Jun 21, 6:09 PM EDT | Special Weather Statement | RLX | Gallia, Jackson | 36 min |
| Jun 21, 6:26 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Jackson, Meigs, Vinton | 34 min |
| Jun 21, 7:07 PM EDT | Special Weather Statement | RLX | Athens, Meigs, Perry | 38 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.